Alert archive / Illinois / Areal Flood Warnings in 2011

Areal Flood Warning 2, NWS Lincoln, IL

April 26, 2011Edgar County, Illinois

NWS Lincoln, IL issued this areal flood warning at Apr 26, 2011, 7:30 AM CDT for Edgar County, Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2011, 7:30 AM CDT (12:30 UTC)
Expired
Apr 26, 2011, 11:30 AM CDT
In force
4 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
None

County Edgar County, IL

The radar

The Indianapolis radar (KIND), 123 km from the middle of the area, began a volume at 12:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 0.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
615 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

733 
WGUS43 KILX 261230
FLWILX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
730 AM CDT TUE APR 26 2011

ILC045-261630-
/O.NEW.KILX.FA.W.0002.110426T1230Z-110426T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EDGAR IL-
730 AM CDT TUE APR 26 2011

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLOOD WARNING FOR...
  EDGAR COUNTY IN EAST CENTRAL ILLINOIS...

* UNTIL 1130 AM CDT

* AT 729 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
  CONTINUED FLOODING WITH WATER OVER SOME ROADS IN THE WARNED AREA. 
  ALTHOUGH THE HEAVY RAIN HAS ENDED THIS MORNING...RUNOFF FROM 
  PREVIOUS RAINFALL OVERNIGHT WILL CONTINUE TO POSE A FLOOD THREAT 
  INTO LATE MORNING.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...PARIS...
  BROCTON...CHRISMAN...HUME...KANSAS...OLIVER...REDMON AND VERMILION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3948 8768 3949 8769 3948 8796 3979 8797
      3979 8794 3988 8794 3988 8762 3987 8761
      3987 8758 3988 8756 3988 8754 3948 8753

$$

CHURCHILL

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this areal flood warning went out at Apr 26, 6:21 AM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Apr 26, 6:21 AM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
621 AM CDT TUE APR 26 2011

.DISCUSSION...
ISSUED 314 AM CDT TUE APR 26 2011

MAIN CONCERN CONTINUES TO BE THREAT FOR HEAVY RAIN AND FLOODING
ACROSS THE SOUTHEAST KILX CWA...PARTICULARLY LATER TONIGHT INTO
WEDNESDAY WITH NEXT POTENT WAVE EXPECTED TO IMPACT THE REGION.

07Z SURFACE ANALYSIS SHOWS LOW PRESSURE OVER NORTHWEST
MISSOURI...WITH WARM FRONTAL BOUNDARY EXTENDING EASTWARD INTO
CENTRAL ILLINOIS. STEADY RAIN CONTINUES TO FALL OVER EAST-CENTRAL
AND SOUTHEAST ILLINOIS...HOWEVER THE HEAVIEST AXIS HAS NOW SHIFTED
INTO INDIANA. ALOFT...ACTIVE FLOW PATTERN CONTINUES ACROSS THE
CONUS. ONE VIGOROUS SHORT-WAVE IS LIFTING NORTHEASTWARD THROUGH
KANSAS/MISSOURI...WHILE ANOTHER WAVE IS ALREADY APPARENT UPSTREAM
ACROSS NEVADA/UTAH.

SHORT TERM...TODAY THROUGH THURSDAY
SURFACE LOW WILL LIFT NORTHWARD INTO IOWA THIS MORNING...PULLING
WARM FRONT INTO NORTHERN ILLINOIS. SCATTERED SHOWERS WILL LINGER
ACROSS THE AREA WITHIN THE WARM SECTOR...AS MOISTURE CONTINUES TO
STREAM NORTHWARD AROUND THE SURFACE/UPPER LOW. PRECIP WILL TEND TO
COME TO AN AND DURING THE AFTERNOON ACROSS THE WESTERN CWA AS
MID-LEVEL DRY SLOT CURRENTLY EVIDENT ON WATER VAPOR IMAGERY PUSHING
INTO ARKANSAS TRIES TO WORKS ITS WAY NORTHWARD. FURTHER
EAST...TRAILING FRONT/WIND SHIFT NEVER CLEARS THE EASTERN CWA...SO
AM A LITTLE CONCERNED ABOUT RE-DEVELOPMENT WITHIN THE LINGERING
INSTABILITY AXIS. NAM MAINTAINS DRY CONDITIONS...HOWEVER 4KM WRF-NMM
HINTS AT WIDELY SCATTERED CONVECTION ALONG THE BOUNDARY. HAVE
THEREFORE INCLUDED A CHANCE FOR THUNDER ALONG AND EAST OF I-57 FOR
THE AFTERNOON.

NEXT UPPER-WAVE WILL QUICKLY TRACK INTO THE SOUTHERN PLAINS LATER
TODAY...RESULTING IN SURFACE CYCLOGENESIS OVER OKLAHOMA. 00Z 26 APR
MODELS ARE A BIT FURTHER NORTH AND WEST WITH ITS EXPECTED TRACK THAN
PREVIOUS RUNS...TAKING IT INTO INDIANA BY WEDNESDAY EVENING. A LEAD
SHORT-WAVE IS PROGGED TO LIFT NORTHEASTWARD AHEAD OF THE MAIN
FEATURE TONIGHT...BRINGING A RENEWED ROUND OF SHOWERS AND
THUNDERSTORMS BACK INTO PARTS OF CENTRAL ILLINOIS. THINK THE EVENING
WILL BE LARGELY DRY...WITH PRECIP RAPIDLY SPREADING ACROSS AT LEAST
THE EASTERN HALF OF THE CWA AFTER MIDNIGHT.

AS THE MAIN UPPER WAVE AND ASSOCIATED SURFACE LOW TRACK ALONG THE
WABASH RIVER INTO INDIANA ON WEDNESDAY...RAIN WILL CONTINUE ACROSS
MUCH OF THE AREA. THE HIGHEST POPS WILL BE FOCUSED ALONG AND EAST OF
I-57...WITH DECREASING RAIN CHANCES FURTHER WEST. RAINFALL AMOUNTS
WITH THE SYSTEM TONIGHT INTO WEDNESDAY MAY EXCEED ONE INCH ALONG AND
SOUTHEAST OF A PARIS TO FLORA LINE...BUT WILL LIKELY BE ONE TENTH OF
AN INCH OR LESS FURTHER WEST ACROSS THE ILLINOIS RIVER VALLEY.
SHOWERS WILL LINGER ACROSS EAST-CENTRAL AND SOUTHEAST ILLINOIS INTO
WEDNESDAY EVENING BEFORE THE SYSTEM FINALLY PULLS AWAY.

UPPER LOW WILL CONTINUE TO SPIN JUST NORTH OF THE AREA ON
THURSDAY...KEEPING CONDITIONS MOSTLY CLOUDY AND COOL. MAY EVEN SEE A
FEW LIGHT SHOWERS FROM TIME TO TIME AS SPOKES OF ENERGY ROTATE
AROUND THE LOW ACROSS CENTRAL ILLINOIS. HAVE INCLUDED SLIGHT CHANCE
POPS ACROSS THE NORTHERN TWO-THIRDS OF THE CWA ACCORDINGLY.

LONG TERM...FRIDAY THROUGH MONDAY
HIGH PRESSURE WILL TAKE CONTROL OF THE WEATHER ON FRIDAY...PROVIDING
PLENTY OF SUNSHINE AND BOOSTING HIGH TEMPS BACK TO NEAR NORMAL IN
THE MIDDLE TO UPPER 60S. AFTER THAT...A COLD FRONT WILL APPROACH
FROM THE WEST OVER THE WEEKEND. THIS FEATURE WILL LIKELY BE MUCH
MORE PROGRESSIVE THAN THE PERSISTENT BOUNDARY THAT HAS PLAGUED PARTS
OF THE MIDWEST/OHIO VALLEY THIS WEEK...HOWEVER MODELS ARE STILL IN
DISAGREEMENT ON ITS SPEED. BOTH GFS/ECMWF BRING THE FRONT INTO
ILLINOIS ON SATURDAY...THEN GFS PUSHES IT RAPIDLY OFF TO THE EAST BY
SATURDAY NIGHT...WHILE ECMWF SLOWS IT DOWN AND KEEPS IT IN THE
VICINITY UNTIL SUNDAY NIGHT. AT THIS POINT...WILL ONLY FEATURE
MENTIONABLE POPS SATURDAY/SATURDAY NIGHT...THEN WILL GO DRY FOR
SUNDAY AND MONDAY.

BARNES
&&

.AVIATION...
ISSUED 621 AM CDT TUE APR 26 2011

LOW PRESSURE IS LOCATED EASTERN IA WITH A WARM FRONT EASTWARD INTO
NORTHERN IN...AND A COLD FRONT SOUTHWEST INTO SOUTHWESTERN MO. DEEP
LAYERED MOISTURE WILL CONTINUE OVER IL TODAY INTO TONIGHT...ALTHOUGH
THERE WILL BE A RELATIVE LULL IN PRECIPITATION THIS MORNING. EXPECT
ONLY SCATTERED SHOWERS WITH SOME TEMPO MVFR STRATOCU...OTHERWISE
CEILINGS SHOULD BE ABOVE 3K FT WITH SOUTHWEST SURFACE WINDS 15-25 KT
ALONG WIND HIGHER GUSTS. WINDS WILL DECREASE AROUND 00Z AND BECOME
LIGHT/VARIABLE. LATER TONIGHT ANOTHER SHORTWAVE WILL MOVE UP FROM
THE SOUTHERN PLAINS INTO THE LOWER OHIO VALLEY...BRINGING ANOTHER
UPSWING IN PRECIPITATION MAINLY AFTER MIDNIGHT ALONG WITH MVFR/IFR
CEILINGS.

04
&&

.HYDROLOGY...
ISSUED 314 AM CDT TUE APR 26 2011

HAVE EXTENDED THE FLASH FLOOD WATCH THROUGH WEDNESDAY TO COVER THE
NEXT ROUND OF POTENTIALLY HEAVY RAIN BEGINNING LATER TONIGHT. MUCH
OF SOUTHEAST ILLINOIS HAS PICKED UP 2 TO 3 INCHES OF RAIN OVER THE
PAST 24 HOURS...SO ANY ADDITIONAL RAINFALL WILL BE PROBLEMATIC.
LATEST GUIDANCE FROM HPC SUGGESTS AROUND 1 INCH OF RAIN ALONG AND
SOUTHEAST OF A PARIS TO FLORA LINE TONIGHT INTO WEDNESDAY. WITH
TRACK OF SURFACE LOW EXPECTED TO BE FURTHER WEST THAN ORIGINALLY
THOUGHT...POTENTIAL FOR CONVECTION IS HIGHER. EXCESSIVE RAINFALL
RATES ASSOCIATED WITH THUNDERSTORMS COULD LEAD TO FLASH FLOODING
OF MANY LOW-LYING AND FLOOD-PRONE AREAS. DESPITE A LULL IN THE
PRECIPITATION TODAY...THREAT FOR ADDITIONAL RAIN AND FLOODING
TONIGHT AND WEDNESDAY WARRANTS EXTENSION OF WATCH.

BARNES
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ILZ062-063-
066>068-071>073.

&&
Hazardous weather outlook, Apr 26, 6:00 AM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
600 AM CDT TUE APR 26 2011

ILZ062-063-066>068-071>073-271100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
600 AM CDT TUE APR 26 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

AFTER A LULL IN THE RAIN THIS MORNING INTO MIDDAY...ANOTHER ROUND
OF THUNDERSTORMS WITH HEAVY RAIN WILL BE LIKELY LATE THIS
AFTERNOON AND TONIGHT. ONE TO TWO ADDITIONAL INCHES OF RAINFALL
WILL BE POSSIBLE...WHICH COULD CAUSE FLASH FLOODING. IN
ADDITION...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE
THIS AFTERNOON AND EARLY THIS EVENING. THE MAIN HAZARDS WILL BE
DAMAGING WINDS AND POSSIBLY HAIL THROUGH ABOUT 9 PM.

FLOODING WILL CONTINUE FOR MANY AREA RIVERS AND STREAMS...
INCLUDING THE WABASH...LITTLE WABASH...AND EMBARRAS BASINS. THESE
RIVERS WILL BE ABOVE FLOOD STAGE FOR THE NEXT SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE THREAT FOR THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE INTO AT
LEAST MIDDAY ON WEDNESDAY.

THE NEXT WEATHER SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS
AROUND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS
EVENING.

ILZ027>031-036-037-040-041-047-049-050-271100-
CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT-
STARK-TAZEWELL-WOODFORD-
600 AM CDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

RIVER FLOODING WILL CONTINUE FOR THE NEXT SEVERAL DAYS ALONG THE
LOWER SANGAMON AND ILLINOIS RIVERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE NEXT WEATHER SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS
AROUND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ044-045-053-271100-
CHAMPAIGN-MACON-PIATT-
600 AM CDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

FLOODING WILL CONTINUE ON THE SANGAMON RIVER IN THE MONTICELLO
AREA FOR THE NEXT SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE NEXT WEATHER SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS
AROUND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ038-042-043-046-048-051-052-054>057-061-271100-
CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MCLEAN-MENARD-
MOULTRIE-SANGAMON-SHELBY-VERMILION-
600 AM CDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE NEXT WEATHER SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS
AROUND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

In the hours before

Local storm report, Apr 26, 6:06 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
606 AM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 AM     FLASH FLOOD      3 SSE VERMILION         39.54N 87.57W
04/26/2011                   EDGAR              IL   LAW ENFORCEMENT

            MIDWESTERN GAS STREET WASHED OUT IN RURAL EDGAR COUNTY.

0430 AM     FLASH FLOOD      2 N HUTSONVILLE         39.14N 87.66W
04/26/2011                   CRAWFORD           IL   LAW ENFORCEMENT

            WATER OVER THE ROAD NEAR CIPS TO THE NORTH OF
            HUTSONVILLE.

0522 AM     FLASH FLOOD      BRIDGEPORT              38.71N 87.76W
04/26/2011                   LAWRENCE           IL   LAW ENFORCEMENT

            WATER OVER MANY STREETS IN BRIDGEPORT.

0522 AM     FLASH FLOOD      1 S SUMNER              38.70N 87.86W
04/26/2011                   LAWRENCE           IL   LAW ENFORCEMENT

            WATER OVER THE ROAD

0600 AM     HEAVY RAIN       OGDEN                   40.12N 87.96W
04/26/2011  M1.22 INCH       CHAMPAIGN          IL   MESONET

            24 HR ACCUMULATION

0600 AM     HEAVY RAIN       3 W BIRDS               38.84N 87.73W
04/26/2011  M1.45 INCH       LAWRENCE           IL   MESONET

            24 HOUR ACCUMULATION

0600 AM     HEAVY RAIN       MONTICELLO              40.03N 88.57W
04/26/2011  M1.27 INCH       PIATT              IL   MESONET

0605 AM     FLASH FLOOD      TUSCOLA                 39.80N 88.28W
04/26/2011                   DOUGLAS            IL   EMERGENCY MNGR

            WATER REPORTED OVER THE ROAD AT SEVERAL SPOTS ALONG RT.
            45

&&

CHURCHILL

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 8:43 PM CDTFlash Flood WarningILXColes, Cumberland, Effingham, Moultrie, Shelby9 hr
Apr 25, 9:19 PM CDTFlash Flood WarningILXClay, Jasper, Richland8 hr
Apr 25, 10:12 PM CDTFlash Flood WarningILXDouglas8 hr
Apr 25, 10:29 PM CDTFlash Flood WarningILXClark, Crawford, Edgar, Lawrence9 hr
Apr 26, 7:26 AM CDTAreal Flood WarningILXCrawford, Lawrence4 hr
Apr 26, 11:09 AM CDTRiver Flood WarningILXVermilion34 hr
Apr 26, 11:22 AM CDTAreal Flood WarningILXEdgar6 hr
Apr 26, 11:24 AM CDTAreal Flood WarningILXCrawford, Lawrence6 hr
Apr 26, 12:03 PM CDTSpecial Weather StatementILXChristian, Macon57 min

Nearby

Areal Flood Warnings in Illinois, 2011Every areal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.